Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 18, NWS Gray, ME

February 23, 2021

NWS Gray, ME issued this small craft advisory at Feb 23, 2021, 7:17 AM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2021, 7:17 AM EST (12:17 UTC)
Expired
Feb 24, 2021, 3:01 AM EST
In force
20 hr
Issued by
NWS Gray, ME

The text

As transmitted.

412 
WHUS71 KGYX 231217
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
717 AM EST Tue Feb 23 2021

ANZ150-152-154-240230-
/O.NEW.KGYX.SC.Y.0018.210223T1217Z-210224T2200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
717 AM EST Tue Feb 23 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  3 to 6 ft.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 5 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
915 
WHUS71 KGYX 232035
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
335 PM EST Tue Feb 23 2021

ANZ150-152-154-241045-
/O.EXT.KGYX.SC.Y.0018.000000T0000Z-210224T1600Z/
/O.NEW.KGYX.GL.A.0008.210224T2300Z-210225T1700Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
335 PM EST Tue Feb 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

* WHAT...For the Small Craft Advisory, west winds 10 to 20 kt 
  with gusts up to 25 kt and seas 2 to 5 ft. For the Gale Watch, 
  west winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 
  ft possible.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...For the Small Craft Advisory, until 11 AM EST 
  Wednesday. For the Gale Watch, from Wednesday evening through 
  Thursday morning.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

Tubbs
997 
WHUS71 KGYX 240801
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
301 AM EST Wed Feb 24 2021

ANZ150-152-154-242215-
/O.CAN.KGYX.SC.Y.0018.000000T0000Z-210224T1600Z/
/O.UPG.KGYX.GL.A.0008.210224T2300Z-210225T1700Z/
/O.NEW.KGYX.GL.W.0012.210225T0300Z-210226T0000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
301 AM EST Wed Feb 24 2021

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST
THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 
  6 to 9 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From 10 PM this evening to 7 PM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ151-242215-
/O.NEW.KGYX.SC.Y.0019.210225T0300Z-210226T0000Z/
Penobscot Bay-
301 AM EST Wed Feb 24 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
EST THURSDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 
  2 to 5 ft expected.

* WHERE...Penobscot Bay.

* WHEN...From 10 PM this evening to 7 PM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 23, 4:29 AM EST, 2 hours 48 minutes earlier.

Area forecast discussion, Feb 23, 4:29 AM EST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Gray ME
429 AM EST Tue Feb 23 2021

.SYNOPSIS...
Several waves move through the region during the midweek, which
will bring a few periods of shower activity, while temperatures
rise above normal through Thursday. Colder high pressure will
build towards New England Friday before a frontal system crosses
this weekend.

&&

.NEAR TERM /TODAY/...
Mid and upper levels of the atmosphere remain unsettled today
and various forms of forcing will bring a fair amount of clouds
to the region. Downslope should allow these areas to be partly
sunny this morning at least, while clouds and upslope showers
/mainly snow/ will be found in the mountains. Despite all the
clouds, temps should warm above normal with highs in the mid to
upper 30s north to the low 40s in the south.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
Should see first of several waves cross the CWA around 00Z.
This should push some drier air back into the region in the
evening with the downslope areas clearing out quickly this
evening, but upslope SHSN brief surging in the evening before
starting wane after midnight. Lows will be mild as an air mass
with Pacific origins moves in from the west, generally in the
25-30 range across the CWA.

Wednesday should start mainly dry with lots of sun outside the
mountains, and maybe enough breaks in the mtns to call it
partly sunny. However, second 500 mb wave moves in from the
west during the day, and clouds will move in during the
afternoon. This wave has some better dynamics, and is forecast
to actually produce weak clipper-like sfc low that tracks across
nrn ME. So threat for showers will move out of the mtns and
into the foothills and wrn NH during the afternoon. Wed will
also be the warmest day in the warm spell with highs around 40
in the N to the mid to upper 40s in the south.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
The wavy, short-wave pattern of late continues for the
foreseeable future as subtropical ridging builds and deflects
the northern stream into the middle latitudes. This yields a bit
of a temperature roller coaster through the coming week, ebbing
and flowing on either side of normal but favoring above.

Starting Wednesday night...the wave mentioned in the short
range quickly crosses New England from west to east leaving
only diminishing upslope snow showers for the day Thursday. QPF
for this wave generally tops out around 0.2-0.4 inches over the
mountains with only a slight chance of precip over the coastal
plain as forcing remains concentrated to the north. The
mountains remain cool enough for snow however the foothills and
valleys may see rain mix in with snow while the coastal plain
sees little more than a few light rain showers late Wednesday.
Cold advection behind the wave provides favorable mixing on
Thursday... favorable downsloping and clearing skies, especially
south, allow temperatures to warm into the 30s to near 40 over
the lower elevations with a west-northwesterly breeze gusting to
near 30 kts during the afternoon.

High pressure crests the region Friday into early Saturday, then
another wave approaches from the southwest Saturday into Sunday.
Models have trended slightly less amplified with this feature,
which is good news for snow lovers in the mountains... but
daytime temperatures are still forecast to come above freezing
for most lower elevation locations so all precipitation types
are on the table.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
Short Term...MVFR cigs will linger at KHIE through most of the
day into tonight, but all other terminals will be VFR. Even KHIE
should see a period of VFR Wed morning, but will return to MVFR
in the afternoon, while the rest of the area continues to hold
onto VFR.

Long Term...MVFR ceilings and local IFR in SHSN persist into
Thursday at HIE as a gusty WNW wind develops during the day.
High pressure crests the region Friday into Saturday with VFR
prevailing and light winds. The next system with widespread
restrictions possible crosses the region this weekend.

&&

.MARINE...
Short Term...Have extended the SCA through Wednesday for the
outer waters. There will be periods of sub-SCA conds, but with
several weak waves passing N of the waters, will likely see
several bouts of 25 kt gusts, and even when winds fall below
SCA, they will still be close.

Long Term...A quick-hitting wave passes north of the waters
Wednesday night into Thursday with a west wind approaching gale
force on Thursday and seas around 5-8 ft over the outer waters.
High pressure crests the waters Friday into Saturday.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 5 PM EST Wednesday for ANZ150-152-
     154.

&&

NEAR TERM...Cempa
SHORT TERM...Cempa
LONG TERM...Casey
Hazardous weather outlook, Feb 23, 3:58 AM EST, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
358 AM EST Tue Feb 23 2021

MEZ007>009-012>014-018>028-033-NHZ001>015-240900-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
358 AM EST Tue Feb 23 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150-152-154-240900-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
358 AM EST Tue Feb 23 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Westerly wind gusts may approach gale force over the waters on
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ151-153-240900-
Penobscot Bay-Casco Bay-
358 AM EST Tue Feb 23 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Feb 23, 6:27 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
627 AM EST TUE FEB 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 AM     SNOW             1 ENE CHESTERVILLE      44.56N 70.06W
02/23/2021  M2.5 INCH        FRANKLIN           ME   TRAINED SPOTTER

&&

MEC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 3:35 PM ESTGale WatchGYX11 hr

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.